Hail, Tyler
- When
- February 4, 7:40 PM CST
- Where
- Tyler County, 7 mi E of Rockland
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.017, -94.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 4, 2:34 PM CST, 5 hours 6 minutes earlier.
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
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 455 AM CST WED FEB 4 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 051154- ACADIA-ALLEN-ATCHAFALAYA RIVER TO CAMERON 20 NM OUT- ATCHAFALAYA RIVER TO CAMERON 20 TO 60 NM OUT-AVOYELLES-BEAUREGARD- CALCASIEU-CAMERON-CAMERON TO HIGH ISLAND 20 NM OUT- CAMERON TO HIGH ISLAND 20 TO 60 NM OUT-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-LOWER ST MARTIN-NEWTON- ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-VERMILION- VERNON- 455 AM CST WED FEB 4 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...BECOMING NUMEROUS TONIGHT AHEAD OF A COLD FRONT APPROACHING THE REGION. HEAVY RAINS WILL DEVELOP WITH 3 TO 4 INCHES POSSIBLE WITH ISOLATED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT FOR TONIGHT AND WILL CONTINUE UNTIL NOON THURSDAY. ADDITIONALLY SEVERE WEATHER WILL BE POSSIBLE AS THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AND FAVORABLE UPPER AIR SUPPORT ENTERS THE REGION. WIND PROFILES WILL FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH DAMAGING HAIL AND WINDS. SPOTTER ACTIVATION IS LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE SEVERE THUNDERSTORM AND HEAVY RAIN THREAT WILL CONTINUE PARTICULARLY THROUGH THE MORNING HOURS. SPOTTER ACTIVATION MAY BE REQUIRED DURING THIS TIME FRAME. THE THREAT WILL DIMINISH THROUGH THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND THURSDAY. MARCOTTE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL CAMERON 29.80N 93.30W
02/04/2004 0.75 INCH CAMERON LA PUBLIC
&&
JSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
633 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 2 W IOWA 30.24N 93.05W
02/04/2004 0.25 INCH CALCASIEU LA BROADCAST MEDIA
PEA SIZE HAIL REPORTED JUST WEST OF IOWA.
&&
JSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
636 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 2 W IOWA 30.24N 93.05W
02/04/2004 0.25 INCH CALCASIEU LA BROADCAST MEDIA
PEA SIZE HAIL REPORTED BY KPLC TV IN LAKE CHARLES.
&&
JSThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386145.